Telecoms, Media & Technology is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa

09:00 09:20 (20 mins)

Main agenda

Low Earth Orbit: How LEO will revolutionize the satellite industry!

  • Who are the main players? Who are the main investors in LEO technologies?
  • Customer applications for LEO connectivity: Potential use cases examined
  • B2B revenue opportunities for LEO connectivity
  • Connecting the other 3 billion with LEO constellations
  • Ronald Van der Breggen - Chief Commercial Officer , LeoSat

09:20 09:50 (30 mins)

Main agenda

Panel Discussion: How should I Change my Business to React to LEO?

  • Is LEO a threat to traditional GEO constellations? If we have LEO do we need a GEO solution?
  • Are LEO and GEO hybrid solutions the answer?
  • What will LEO mean for user terminals?
  • How will the launch of LEO impact the cost of capacity?
  • Moderator Virgil Labrador - Editor-in-Chief, Satellite Markets and Research
  • Panellist Ronald Van der Breggen - Chief Commercial Officer , LeoSat
  • Panellist Sandeep Kumar - Head of Sales-Satellite Services, Telstra

10:00 10:20 (20 mins)

Main agenda

Going beyond connectivity – A new value proposition

  • What are the new drivers that are shaping the future of the satellite industry?
  • How to become more agile in responding to changing market needs
  • SES will discuss how a new mindset, a new business approach could provide the framework of a new value proposition
  • Speaker David Burr - Director, Product Line Management, SES Networks

10:20 10:40 (20 mins)

Main agenda

Getting Ready to Tackle the 4th Industrial Revolution

The 4th industrial revolution is a digital one, which requires a brand new approach to meet consumers’ exploding expectations. Learn how you can transform your – and your customers’ – world by leveraging the innovative combination of spacecraft, constellation and an ecosystem that Intelsat is deploying in a holistic, integrated solution to generate long-term value.

  • Carmen Gonzalez-Sanfeliu - Regional Vice President, Latin America & Caribbean, Intelsat

10:40 11:30 (50 mins)

Main agenda

Morning Break and Networking

11:30 12:00 (30 mins)

Main agenda

Panel Discussion: The operational environment: is this becoming the most strategic asset for operators and service providers?

  • What is current status of NMS/OSS in the satellite industry? How does that compare to other industries (telco, cable, network providers, …)?
  • Networks are converging: HTS, LEO, MPLS, SDN, WiFi and microwave, data center, etc. What are the best practices to avoid explosive growth of NOC operations?
  • There is no such thing as a wholly owned network: the challenges of managing services across multi-operator networks.
  • Opex – Capex – Service Quality: is this a trilemma, best effort for all, or a managed business process?
  • Emerging new business models: what is the impact on the operations workflows and tools? 
  • Panellist Steven Soenens - VP Product Marketing, Skyline Communications
  • Panellist Alan Afrasiab - President and CEO, Talia Limited
  • Panellist Guido Neumann - General Manager and Co-Founder, CETel GmbH
  • Moderator Randall Barney - Membership Director, WTA

12:00 12:20 (20 mins)

Main agenda

Future of Satcom – How does today’s satellite industry compare to the “good old days”?


  • Our industry has changed dramatically – what does this mean for us all?
  • Opportunities for non-GEO constellations
  • Understanding the need for higher frequencies
  • How will IoT and M2M drive new revenues for the satellite industry?
  • 5G – the glue that will pull everything together!
  • Xavier Lobao - Head of Future Projects Division, ESA

12:20 12:40 (20 mins)

Main agenda

What is the Role of Satellite in 5G?

  • What is 5G: Understand current development towards delivering 5G
  • Networld2020: Examining the 5G value chain and the key industry associations working on the technology
  • How will satellite complement wireline and wireless infrastructure?
  • What does LEO mean for mobile operators? Complementary or competitor technology?
  • Satellite for backhaul and video
  • Mustafa Ergen - Chief Technology Advisor, & Board Member, Türk Telekom & Networld2020/5G IA

12:50 14:00 (70 mins)

Main agenda

Networking Lunch

14:00 14:30 (30 mins)

Main agenda

Panel Discussion: How Can We Create a Seamless Hybrid 5G Network Delivering High Capacity Coverage to B2B and B2C Consumers?

  • 5G = One massive network – Satellite isn’t isolated!
  • How does satellite fit into the 5G value chain?
  • Establishing partnerships to create end-to-end 5G connectivity?
  • What services can satellite deliver that will never be possible for wireless or wireline connectivity?


  • Moderator Kieran Arnold - Head of Networks & Systems, Satellite Applications Catapult
  • Panellist John Stoltz - Vice President, Network Innovations
  • Panellist Xavier Lobao - Head of Future Projects Division, ESA

14:30 15:00 (30 mins)

Main agenda

New Innovator: SpaceBelt – Security, Storage and Advanced End-to-End Communications

  • What is SpaceBelt? How will it transform the Satellite Industry?
  • How SpaceBelt is helping service providers to differentiate their service offering!
  • Moving data securely without exposing data to the terrestrial network!
  • Moving data around the globe extremely quickly via SpaceBelt


  • Chris Beek - President, Cloud Constellation Corporation SpaceBelt

15:00 15:30 (30 mins)

Main agenda

High Altitude Platforms Are Here! Understanding the technology and its applications

  • Where do High altitude platforms fit into the ecosystem? HAP’s are complementary not competitor technologies!
  • HAP’s to communicate via VSAT technology
  • Trials and timelines: How long before we see HAP’s delivering communications services?
  • Applications of high altitude platforms: What can they do better than GEO satellites? Where do we still need GEO connectivity?
  • Walt Anderson - Director, AVEALTO

15:30 16:15 (45 mins)

Main agenda

Afternoon Refreshments Break

16:15 16:35 (20 mins)

Main agenda

Connecting the Unconnected: Is there a business case?

  • Will satellite capacity ever be priced low enough to reach the mass market in emerging regions?
  • Interim solutions to bring satellite to the masses!
  • What needs to happen before we can bring connectivity to the masses? Will it be satellite that delivers this capacity?
  • Low cost devices and modems – what’s the progress?

16:35 17:05 (30 mins)

Main agenda

Panel Discussion: Connecting the Unconnected: The role of satellite connectivity in remote areas

  • Analysing National Satellite Programmes
  • What are the long-term aims of national programmes?
  • Government satellite applications for health, education and military
  • Digital inclusion projects and the role of government funded ground infrastructure
  • The role of MNO’s in connecting the unconnected
  • Examining Facebook’s and other Silicon Valley innovators’ work in this area. How can the satellite industry partner with these big players for mutual gain?

Moderator: Tsachi Dahan, Owner, BayLink

Jorge Rodríguez López, Head of Marketing, Hispasat Wilgon Berthold Tsibo, Group CTIO and Capital Projects, Azur Telecom Group Scott Mumford, Group Managing Executive - Satellite & VSAT, Liquid Telecom Ali Mohadjer, President & CEO, SatWays

  • Moderator Tsachi Dahan - Owner, BayLink
  • Panellist Jorge López - Head of Marketing, Hispasat
  • Panellist Wilgon Berthold Tsibo - Group CTO, Azur Telecom
  • Panellist Scott Mumford - Group Managing Executive - Satellite & VSAT, Liquid Telecom
  • Panellist Ali Mohadjer - President & CEO, SatWays

17:30 18:15 (45 mins)

Main agenda

VSAT Stellar Awards Ceremony

Awards Categories 

  •  Service Provider of the Year 
  • Best Ground Segment Technology 
  • Most Innovative Satellite Application 
  • Satellite Operator of the Year